Oklahoma, 2022

Flash Flooding and Flooding in Oklahoma, June 10, 2022

June 10, 2022 · NWS TSA · 6 events in 3 counties and zones

Two organized lines of thunderstorms moved into eastern Oklahoma during the morning of the 10th, one from the southwest and one from the northwest. The strongest thunderstorms produced damaging wind.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Two organized lines of thunderstorms moved into eastern Oklahoma during the morning of the 10th, one from the southwest and one from the northwest. The strongest thunderstorms produced damaging wind. Locally heavy rainfall also occurred in some locations, with a swath of three to six inches falling across Muskogee, Sequoyah, and northern Le Flore Counties, which subsequently resulted in some flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 10, 3:18 AM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 10, 3:18 AM CST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
418 AM CDT Fri Jun 10 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today)
Issued at 405 AM CDT Fri Jun 10 2022

A large MCS will move rapidly southeast across the area over the
next few hours, with the potential for a few damaging wind
reports, and also heavy rainfall, possibly resulting in some
localized flooding. Dry weather will return by this afternoon.

&&

.LONG TERM...
(Tonight through Thursday)
Issued at 405 AM CDT Fri Jun 10 2022

The heat will be the main concern Saturday through next week, with
Saturday through Monday looking particularly oppressive due to
excessively high dew points. Heat headlines are likely in some
places as early as Saturday, with more widespread heat headlines
likely needed by Sunday. Have raised dew points over the NBM
during this time period, with raw model data and MOS guidance both
suggesting dew points will reach the 75 to 80 degree range late
Saturday afternoon and evening in many locations.

As things begin to dry out, dew points will likely relax a bit
during the upcoming week, but it will remain hot and humid. A weak
frontal boundary will at least approach the area Wednesday night
bringing a chance of showers and thunderstorms to parts of
northeast Oklahoma and northwest Arkansas. Otherwise, summer is
here to stay for awhile.

&&

.AVIATION...
(06Z TAFS)
Issued at 1225 AM CDT Fri Jun 10 2022

Storm chances will impact all sites through 12z-13z with a period of
MVFR cigs and MVFR/IFR vsbys and gusty winds. Beyond the
aforementioned time period and outside of thunder chances, VFR
TAF elements will prevail.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   86  69  91  77 /  30   0   0   0
FSM   85  70  91  75 /  80  10   0  10
MLC   88  70  93  76 /  60  10   0   0
BVO   85  66  90  74 /  20   0   0   0
FYV   80  65  88  73 /  60  10   0  10
BYV   79  65  88  71 /  60  10   0  10
MKO   86  68  90  74 /  60  10   0   0
MIO   81  65  89  73 /  50  10   0  10
F10   87  69  91  75 /  40  10   0   0
HHW   90  71  95  75 /  60   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 10 AM CDT this morning for OKZ049-053>076.

AR...Flood Watch until 10 AM CDT this morning for ARZ001-002-010-011-
     019-020-029.

&&

SHORT TERM...05
LONG TERM....05
AVIATION...23
Hazardous weather outlook, Jun 10, 4:13 AM CST, 11 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
513 AM CDT Fri Jun 10 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
513 AM CDT Fri Jun 10 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Widespread showers and thunderstorms will be ending from north to
south this morning. A few severe thunderstorms remain possible
until around mid morning, with damaging winds being the main
threat. Locally heavy rainfall may result in localized flooding as
well through mid morning.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY and SUNDAY...Dangerous Heat Potential.
MONDAY...High Wind Potential...Dangerous Heat Potential.
TUESDAY...High Wind Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Hot and humid conditions will quickly develop this weekend and
persist through next week. Heat index values will be highest
Saturday through Monday due to high dew point values, and heat
headlines may be required during this period. A weak frontal
boundary will approach the area Wednesday night bringing a chance
of thunderstorms to parts of northeast Oklahoma and northwest
Arkansas.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
First responders and city officials should begin to prepare for
the first heat wave of the summer Saturday through next week.
Expect an increase in heat-related incidents.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 10, 12:46 AM CST, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
146 AM CDT Fri Jun 10 2022

OKZ054-059-100715-
Osage OK-Pawnee OK-
146 AM CDT Fri Jun 10 2022

...A strong thunderstorm will impact portions of south central Osage
and southeastern Pawnee Counties through 215 AM CDT...

At 146 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
north of Hallett, moving southeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Cleveland...                      Westport...
Osage...                          Hallett...
Blackburn...                      Terlton...
Maramec...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3642 9661 3629 9626 3616 9636 3616 9647
      3626 9673
TIME...MOT...LOC 0646Z 294DEG 30KT 3629 9660

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 10, 2:57 AM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
357 AM CDT Fri Jun 10 2022

OKZ065-100930-
Okfuskee OK-
357 AM CDT Fri Jun 10 2022

...Strong thunderstorms will impact portions of southeastern Okfuskee
County through 430 AM CDT...

At 356 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Bearden to 7 miles southeast of Cromwell to
4 miles northwest of Yeager. Movement was east northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Weleetka...                       Bearden...
Clearview...                      Pharoah...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern and east central Oklahoma.

&&

LAT...LON 3543 9609 3538 9609 3538 9608 3530 9600
      3529 9603 3529 9644 3536 9644
TIME...MOT...LOC 0856Z 242DEG 45KT 3535 9636 3527 9636 3519 9640

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 10, 3:28 AM CST, 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
428 AM CDT Fri Jun 10 2022

OKZ071-073>075-101015-
Haskell OK-Pittsburg OK-Latimer OK-McIntosh OK-
428 AM CDT Fri Jun 10 2022

...Strong thunderstorms will impact portions of west central Haskell,
southern McIntosh, northwestern Latimer and Pittsburg Counties
through 515 AM CDT...

At 428 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles north of Hanna to 5 miles west of
Mcalester to 3 miles southeast of Wardville. Movement was east at 40
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Mcalester...                      Eufaula...
Hartshorne...                     Krebs...
Kiowa...                          Savanna...
Crowder...                        Alderson...
Canadian...                       Indianola...
Hanna...                          Raiford...
Haywood...                        Vivian...
Blocker...                        Arrowhead State Park...
Mcalester Regional Airport...     Blanco...
Scipio...                         Haileyville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
southeastern Oklahoma.

&&

LAT...LON 3467 9588 3468 9589 3468 9604 3493 9595
      3535 9597 3535 9542 3495 9540 3469 9551
      3467 9551 3459 9554 3459 9588
TIME...MOT...LOC 0928Z 268DEG 35KT 3528 9589 3494 9587 3463 9599

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 10, 3:48 AM CST, 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
448 AM CDT Fri Jun 10 2022

OKZ060-064-066-101030-
Tulsa OK-Okmulgee OK-Creek OK-
448 AM CDT Fri Jun 10 2022

...Strong thunderstorms will impact portions of Creek, northwestern
Okmulgee and southwestern Tulsa Counties through 530 AM CDT...

At 447 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Keystone State Park to 6 miles north of
Cushing. Movement was southeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Bristow...                        Mannford...
Drumright...                      Mounds...
Kellyville...                     Oilton...
Depew...                          Slick...
Shamrock...                       Keystone State Park...
Liberty...                        Silver City...
Milfay...

This includes Interstate 44 between mile markers 178 and 209.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Oklahoma.

&&

LAT...LON 3615 9662 3616 9628 3580 9595 3569 9662
TIME...MOT...LOC 0947Z 322DEG 34KT 3615 9629 3607 9680

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

The radar

The Norman radar (KTLX), 68 km away, was scanning. The volume nearest the first event began at 10:23 UTC.

Open the radar archive at this moment

Event by event

3 flash flood, 2 flood, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Okfuskee

When
June 10, 4:24 AM CST
Where
Okfuskee County, 4.18 mi N of Paden
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
35.560, -96.580

Strong thunderstorm wind uprooted several trees, and snapped large tree limbs.

Flash Flood, Muskogee

When
June 10, 4:26 AM CST to 7:45 AM CST
Where
Muskogee County, 0.5 mi NNW of Hatbox Arpt to 0.49 mi NNW of Hatbox Arpt
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
35.756, -95.425

W Broadway Street was flooded with several feet of water near N 51st Street.

Flash Flood, Sequoyah

When
June 10, 4:50 AM CST to 7:45 AM CST
Where
Sequoyah County, 0.7 mi SSW of Sallisaw to 0.62 mi SSW of Sallisaw
Cause
Heavy Rain
Reported by
Public
Coordinates
35.460, -94.804

Portions of several roads were flooded on the west side of Sallisaw.

Flash Flood, Sequoyah

When
June 10, 5:21 AM CST to 7:45 AM CST
Where
Sequoyah County, 1.45 mi ESE of Sallisaw to 1.83 mi WNW of Marble City
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.462, -94.776

Portions of a number of roads were flooded across the county.

Flood, Sequoyah

When
June 10, 8:02 AM CST to 1:30 PM CST
Where
Sequoyah County, 2 mi W of Sallisaw to 2.12 mi W of Sallisaw
Cause
Heavy Rain
Property damage
$50,000
Reported by
Amateur Radio
Coordinates
35.470, -94.835

Homes and buildings were flooded on the west side of town.

Flood, Sequoyah

When
June 10, 9:05 AM CST to 1:30 PM CST
Where
Sequoyah County, 1 mi SSE of Vian to 1.08 mi SSE of Vian
Cause
Heavy Rain
Reported by
Social Media
Coordinates
35.487, -94.963

Portions of I-40 near Vian were flooded.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1034384, 1035488, 1035489, 1035490, 1035500, 1035503.